5 doctors weighed in:
Wellbutrin (bupropion) xl: side effect ringing in ears?
5 doctors weighed in

Dr. Neil Liebowitz
Psychiatry
3 doctors agree
In brief: Yes
I have had several patients report ringing in their ears or tinnitus that either began or worsened on wellbutrin (bupropion) and other antidepressants that seem to increase norepinephrine.
It goes away when the med is stopped but you may not get the same benefit from other antidepressants. Adding a low dose of Klonopin sometimes helps. Tinnitus is associated with hearing loss, i advise a hearing test.

In brief: Yes
I have had several patients report ringing in their ears or tinnitus that either began or worsened on wellbutrin (bupropion) and other antidepressants that seem to increase norepinephrine.
It goes away when the med is stopped but you may not get the same benefit from other antidepressants. Adding a low dose of Klonopin sometimes helps. Tinnitus is associated with hearing loss, i advise a hearing test.
Dr. Neil Liebowitz
Dr. Neil Liebowitz
Thank
Dr. Kevin Passer
Pediatrics - Psychiatry
1 doctor agrees
In brief: Yes
What you describe could be a side effect or caused by another condition.
Can you ask your dr if you could try a lower dose? Did you already try a lower dose and it was not effective. I would avoid taking an additional medication for a side effect, if at all possible. Otherwise, a person can end up on more and more just for ses from the last. I would also avoid Klonopin (clonazepam) as it can be addictive.

In brief: Yes
What you describe could be a side effect or caused by another condition.
Can you ask your dr if you could try a lower dose? Did you already try a lower dose and it was not effective. I would avoid taking an additional medication for a side effect, if at all possible. Otherwise, a person can end up on more and more just for ses from the last. I would also avoid Klonopin (clonazepam) as it can be addictive.
Dr. Kevin Passer
Dr. Kevin Passer
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
32 years in practice
9M people helped
Continue
108,000 doctors available
Read more answers from doctors